Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 43, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 16, 2001, 11:41 AM CST for Claiborne County, Hinds County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 16, 2001, 11:41 AM CST (17:41 UTC)
- Expired
- Feb 16, 2001, 12:15 PM CST
- In force
- 34 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Claiborne County, MS, Hinds County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 16, 10:00 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 161741
SVRJAN
MSC021-049-161815-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1141 AM CST FRI FEB 16 2001
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HINDS COUNTY IN CENTRAL MISSISSIPPI
CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI
* UNTIL 1215 PM CST
* AT 1141 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 17 MILES NORTHWEST OF BOLTON
TO PORT GIBSON...MOVING EAST AT 55 MPH.
* SEVERE THUNDERSTORMS WILL...
BE NEAR BOLTON AT 1155 AM CST
A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.
WIDESPREAD WIND DAMAGE IS EXPECTED WITH THESE STORMS. WINDS MAY KNOCK
DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. TAKE COVER NOW.
56
LAT...LON 3252 9057 3220 9074 3186 9116 3195 9077
3249 9025 3249 9044What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 10:30 AM CST, 1 hour 11 minutes earlier.
Area forecast discussion, Feb 16, 10:30 AM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1030 AM CST FRI FEB 16 2001 UPDATED ZONES TO INCLUDE TORNADO WATCH WORDING AND TWEAK THE SEVERE WORDING A BIT IN ALL ZONES. .JAN... MS...NONE. LA...NONE. AR...NONE. 32
In the hours before
Special weather statement, Feb 16, 6:00 AM CST, 5 hours 41 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-171200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 600 AM CST FRI FEB 16 2001 ...THUNDERSTORMS... ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE TODAY MAINLY SOUTHEAST OF A GRENADA TO YAZOO CITY TO WINNSBORO LINE. A FEW HEAVY RAIN-PRODUCING THUNDERSTORMS ARE LIKELY FOR THE DELTA AREAS TO THE NORTHWEST OF THAT LINE. THE GREATEST SEVERE WEATHER THREAT WILL BE FROM STRAIGHT-LINE AND DOWNBURST WINDS AS A SQUALL LINE OF STORMS CROSSES THE REGION TODAY. ISOLATED SUPERCELLS WITH POTENTIAL TORNADOES ARE ALSO POSSIBLE. THE GREATEST POTENTIAL FOR SEVERE WEATHER WILL BE THIS AFTERNOON GENERALLY SOUTHEAST OF A BROOKHAVEN TO MACON LINE. A LOW PRESSURE CENTER IN EAST TEXAS WILL MOVE ALONG A STATIONARY FRONT FROM NORTH LOUISIANA TO NORTHEAST MISSISSIPPI. AS THE LOW APPROACHES...THUNDERSTORMS WILL FIRST MOVE INTO THE REGION WEST OF THE MISSISSIPPI RIVER BY LATE MORNING. THE STORMS SHOULD BUILD EASTWARD INTO THE UNSEASONABLY WARM AND UNSTABLE AIRMASS AND AT MIDDAY LIE ROUGHLY ALONG THE NATCHEZ TRACE PARKWAY. AS DAYTIME HEATING...INCREASING WIND SHEAR AND INSTABILITY ALL REACH A PEAK... THE STRONGEST STORMS ARE LIKELY FOR SOUTH AND MUCH OF EAST MISSISSIPPI BETWEEN 1 AND 7 PM. THE SQUALL LINE SHOULD EXIT INTO ALABAMA EARLY TONIGHT AS COLDER AIR SWEEPS IN FROM THE WEST. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL PROBABLY BE NECESSARY BY EARLY THIS AFTERNOON. ...FLOODING... LOCALLY HEAVY RAINFALL AND PONDING OF WATER IN LOW LYING AREAS IS LIKELY THROUGH EARLY THIS EVENING ALONG AND NORTH OF A MACON TO KOSCIUSKO TO LAKE PROVIDENCE TO OAK RIDGE LINE. STRONG THUNDERSTORMS MAY PRODUCE RAINFALL RATES OF ONE HALF TO ONE INCH PER HOUR IN THESE AREAS STARTING LATE THIS MORNING FOR SEVERAL HOURS. EVEN THOUGH THE STORMS WILL BE MOVING NORTHEAST AT 30 TO 40 MPH...CLUSTERS AND SHORT LINES OF HEAVY RAIN COULD REPEATEDLY AFFECT A PARTICULAR LOCATION FOR ABOUT 3 TO 5 HOURS AT A TIME. THE RAINS WILL ALSO BE FALLING ON AREAS THAT RECEIVED SEVERAL INCHES OF RAIN EARLIER THIS WEEK. RAINFALL OVERNIGHT WAS GENERALLY LESS THAN ONE QUARTER INCH HOWEVER...THE LOCAL RUNOFF TODAY IN POOR DRAINAGE SPOTS SHOULD EASILY PRODUCE TEMPORARY PONDING OF WATER ON ROADWAYS AND UNDERPASSES...ESPECIALLY NEAR CREEKS AND STREAMS. ...NON PRECIPITATION... A STRONG COLD FRONT SWEEPING ACROSS THE AREA WILL BRING GUSTY NORTHWEST WINDS OF AT LEAST 15 TO 20 MPH TO MOST LOCATIONS THIS AFTERNOON AND TONIGHT. DURING THE FIRST 12 HOURS FOLLOWING FRONTAL PASSAGE...WINDS COULD GUST AS HIGH AS 25 TO 30 MPH AT TIMES BEFORE THEY DIE DOWN EARLY SATURDAY. RESIDENTS PLANNING ANY BOATING RECREATIONAL ACTIVITIES LATER TODAY THROUGH TONIGHT SHOULD AVOID BEING CAUGHT ON THE OPEN WATERS OF AREA LAKES. NORTH WINDS SHOULD GRADUALLY DIMINISH LATER ON SATURDAY AS HIGH PRESSURE BUILDS INTO THE REGION. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 11:11 AM CST | Severe Thunderstorm Warning | JAN | Warren | 49 min |
| Feb 16, 11:19 AM CST | Severe Thunderstorm Warning | JAN | Yazoo | 41 min |
| Feb 16, 11:26 AM CST | Tornado Warning | JAN | Yazoo | 34 min |
| Feb 16, 11:53 AM CST | Severe Thunderstorm Warning | JAN | Madison | 52 min |
| Feb 16, 11:59 AM CST | Tornado Warning | JAN | Yazoo | 31 min |
| Feb 16, 12:14 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin | 61 min |
| Feb 16, 12:18 PM CST | Severe Thunderstorm Warning | JAN | Attala | 57 min |
| Feb 16, 12:33 PM CST | Severe Thunderstorm Warning | JAN | Leake | 57 min |
| Feb 16, 12:37 PM CST | Severe Thunderstorm Warning | JAN | Choctaw, Montgomery, Webster | 53 min |
| Feb 16, 12:55 PM CST | Severe Thunderstorm Warning | JAN | Neshoba, Oktibbeha, Winston | 50 min |
| Feb 16, 1:04 PM CST | Severe Thunderstorm Warning | JAN | Scott | 41 min |
| Feb 16, 1:13 PM CST | Severe Thunderstorm Warning | JAN | Clay | 47 min |
| Feb 16, 1:18 PM CST | Tornado Warning | JAN | Oktibbeha | 27 min |
| Feb 16, 1:24 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Lowndes, Noxubee | 51 min |
| Feb 16, 1:40 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 50 min |
| Feb 16, 1:40 PM CST | Severe Thunderstorm Warning | JAN | Simpson | 50 min |
| Feb 16, 1:51 PM CST | Tornado Warning | JAN | Lowndes | 19 min |
| Feb 16, 2:02 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Smith | 43 min |
| Feb 16, 2:20 PM CST | Tornado Warning | JAN | Jasper | 40 min |
| Feb 16, 2:24 PM CST | Severe Thunderstorm Warning | JAN | Newton | 36 min |
| Feb 16, 2:36 PM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 39 min |
| Feb 16, 2:38 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 52 min |
| Feb 16, 2:41 PM CST | Tornado Warning | JAN | Clarke | 49 min |
| Feb 16, 2:45 PM CST | Severe Thunderstorm Warning | JAN | Smith | 30 min |
| Feb 16, 2:56 PM CST | Severe Thunderstorm Warning | JAN | Marion | 39 min |
| Feb 16, 3:03 PM CST | Tornado Warning | JAN | Lauderdale | 27 min |
| Feb 16, 3:10 PM CST | Tornado Warning | JAN | Jefferson Davis, Marion | 35 min |
| Feb 16, 3:29 PM CST | Tornado Warning | JAN | Covington, Lamar | 41 min |
| Feb 16, 3:33 PM CST | Severe Thunderstorm Warning | JAN | Marion | 42 min |
| Feb 16, 3:41 PM CST | Severe Thunderstorm Warning | JAN | Jasper | 34 min |
| Feb 16, 3:47 PM CST | Tornado Warning | JAN | Jones | 43 min |
| Feb 16, 4:06 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 39 min |
| Feb 16, 4:21 PM CST | Tornado Warning | JAN | Clarke, Jasper | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.